The Annals of Statistics
- Ann. Statist.
- Volume 43, Number 5 (2015), 1896-1928.
Asymptotic theory for density ridges
The large sample theory of estimators for density modes is well understood. In this paper we consider density ridges, which are a higher-dimensional extension of modes. Modes correspond to zero-dimensional, local high-density regions in point clouds. Density ridges correspond to $s$-dimensional, local high-density regions in point clouds. We establish three main results. First we show that under appropriate regularity conditions, the local variation of the estimated ridge can be approximated by an empirical process. Second, we show that the distribution of the estimated ridge converges to a Gaussian process. Third, we establish that the bootstrap leads to valid confidence sets for density ridges.
Ann. Statist., Volume 43, Number 5 (2015), 1896-1928.
Received: June 2014
Revised: March 2015
First available in Project Euclid: 3 August 2015
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Chen, Yen-Chi; Genovese, Christopher R.; Wasserman, Larry. Asymptotic theory for density ridges. Ann. Statist. 43 (2015), no. 5, 1896--1928. doi:10.1214/15-AOS1329. https://projecteuclid.org/euclid.aos/1438606848
- Supplementary proofs: Asymptotic theory for density ridges. The supplementary material contains proofs of Lemmas 1, 2, 4, 9, 13, 14, 17.